Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Green Bay, WI

March 7, 201121 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Mar 7, 2011, 2:37 PM CST for 21 counties in Wisconsin. It took effect at Mar 9, 2011, 4:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 2:37 PM CST (20:37 UTC)
In effect from
Mar 9, 2011, 4:00 AM CST
Expired
Mar 8, 2011, 3:26 PM CST
In force
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS43 KGRB 072037
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CST MON MAR 7 2011

...WET SNOW HEADED FOR NORTHERN AND CENTRAL WISCONSIN...

.LOW PRESSURE MOVING FROM OKLAHOMA TO SOUTHERN LOWER MICHIGAN
WILL BRING WET SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TUESDAY
NIGHT THROUGH WEDNESDAY EVENING. THE SNOW MAY MIX WITH OR CHANGE
TO RAIN AND SLEET SOUTHEAST OF A MARINETTE TO BERLIN LINE. FOUR TO
EIGHT INCHES OF SNOW ARE LIKELY OVER MOST OF THE AREA...WITH TWO
TO FOUR INCHES OVER THE FOX VALLEY AND LAKESHORE...WHERE THE SNOW
SHOULD MIX WITH OR CHANGE TO RAIN FOR AWHILE.

WIZ010>013-018>021-030-031-035>037-073-074-080445-
/O.NEW.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
CRIVITZ
237 PM CST MON MAR 7 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY
  EVENING.

* FOUR TO EIGHT INCHES OF SNOW ARE LIKELY IN MOST PLACES.

* THE SNOW WILL PRODUCE ICY ROADS AND SIDEWALKS AND WILL LIKELY
  SLOW AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

WIZ022-038>040-045-048>050-080445-
/O.NEW.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
237 PM CST MON MAR 7 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. 


* WET SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND MIX WITH OR CHANGE
  TO SLEET OR RAIN WEDNESDAY. 

* TWO TO FOUR INCHES ARE LIKELY IN THE FOX VALLEY AND LAKESHORE
  COUNTIES. THE SNOW AMOUNTS COULD BE HIGHER IF THE SNOW DOES NOT
  CHANGE TO SLEET OR RAIN.

* ROADS AND SIDEWALKS WILL BECOME SLIPPERY. AIR TRAVEL WILL LIKELY
  BE EFFECTED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.
&&

$$
4 follow-up statements
397 
WWUS43 KGRB 080332
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CST MON MAR 7 2011

...WET SNOW HEADED FOR NORTHERN AND CENTRAL WISCONSIN...

.LOW PRESSURE MOVING FROM OKLAHOMA TO LOWER MICHIGAN WILL BRING
WET SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. ACCUMULATIONS OF 5 TO 9 INCHES ARE
EXPECTED OVER MOST OF THE AREA. THE SNOW MAY MIX WITH OR CHANGE TO
SLEET OR RAIN OVER PARTS OF THE FOX VALLEY AND LAKESHORE AREAS...
RESULTING IN LOWER ACCUMULATIONS OF 2 TO 5 INCHES.

WIZ010>013-018>021-030-031-035>037-045-073-074-081145-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA...CRIVITZ
932 PM CST MON MAR 7 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. 

* SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY
  EVENING.

* ACCUMULATIONS OF 5 TO 9 INCHES ARE LIKELY IN MOST PLACES.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND
  LIKELY DISRUPT AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS. 
&&

$$

WIZ022-038>040-048>050-081145-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
932 PM CST MON MAR 7 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. 

* WET SNOW SHOULD ARRIVE LATE TUESDAY NIGHT...AND MAY MIX WITH OR
  CHANGE OVER TO SLEET OR RAIN ON WEDNESDAY.

* ACCUMULATIONS OF 2 TO 5 INCHES ARE LIKELY IN THE FOX VALLEY AND
  LAKESHORE COUNTIES. THE SNOW AMOUNTS WILL BE HIGHER IF THE SNOW
  DOES NOT MIX WITH OR CHANGE TO SLEET OR RAIN.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND
  LIKELY DISRUPT AIR TRAVEL AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&

$$
KIECKBUSCH
095 
WWUS43 KGRB 081008
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CST TUE MAR 8 2011

...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM TRACKING FROM THE SOUTHERN PLAINS TO LOWER
MICHIGAN WILL BRING SNOW TO MUCH OF WISCONSIN STARTING LATE
TONIGHT...AND CONTINUING WEDNESDAY. ENOUGH WARM AIR MAY WORK INTO
EAST-CENTRAL WISCONSIN TO CAUSE THE SNOW TO MIX WITH RAIN OR SLEET
AT TIMES. ALTHOUGH THE STORM IS LIKELY TO CAUSE SOME DISRUPTION OF
TRAVEL...IT IS NOT EXPECTED TO BE NEARLY AS SEVERE AS SOME OF THE
STORMS THAT HIT THE STATE EARLIER THIS WINTER.

WIZ010>012-018-019-081730-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO
408 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY. 

* A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND
  LIKELY DISRUPT AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS. 
&&

$$

WIZ013-020-021-030-031-035>037-045-073-074-081730-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
408 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY. 

* A TOTAL ACCUMULATION OF 4 TO 7 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE
  ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS. 
&&

$$

WIZ022-038-039-048-049-081730-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
DOOR-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
OSHKOSH...CHILTON
408 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME RAIN OR
  SLEET AT TIMES.

* A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE
  ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&

$$

WIZ040-050-081730-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
408 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY. THE SNOW IS LIKELY TO BE MIXED WITH SOME RAIN
  OR SLEET AT TIMES.

* A TOTAL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE
  ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&

$$

JS
853 
WWUS43 KGRB 081702
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1102 AM CST TUE MAR 8 2011

...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM TRACKING FROM OKLAHOMA TO SOUTHERN LOWER MICHIGAN WILL
BRING SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TONIGHT THROUGH
WEDNESDAY. THE SNOW MAY BE MIXED WITH SLEET IN THE FOX VALLEY AND
LAKESHORE FOR A TIME WEDNESDAY MORNING. THE LATEST INFORMATION
SUGGESTS THAT THE HEAVIEST SNOW IS EXPECTED TO FALL EAST OF AN
IRON MOUNTAIN TO WAUPACA LINE.

WIZ010>012-018-019-090115-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO
1102 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 
  THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND 
  EARLY AFTERNOON WEDNESDAY. 

* A TOTAL ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...
   AND LIKELY DISRUPT AIR TRAVEL AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS. 
&&

$$

WIZ013-020-021-030-031-035>037-045-073-074-090115-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
1102 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 
  THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND 
  EARLY AFTERNOON WEDNESDAY. 

* A TOTAL ACCUMULATION OF 3 TO 7 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...
  AND LIKELY DISRUPT AIR TRAVEL AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS. 
&&

$$

WIZ022-038-039-048-049-090115-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
DOOR-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
OSHKOSH...CHILTON
1102 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 
  THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND 
  EARLY AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME 
  RAIN OR SLEET AT TIMES. 

* A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...
  AND LIKELY DISRUPT AIR TRAVEL AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&

$$

WIZ040-050-090115-
/O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
1102 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. 
  THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND 
  EARLY AFTERNOON WEDNESDAY. THE SNOW IS LIKELY TO BE MIXED WITH 
  SOME RAIN OR SLEET AT TIMES. 

* A TOTAL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...
  AND LIKELY DISRUPT AIR TRAVEL AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&

$$
931 
WWUS43 KGRB 082126
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CST TUE MAR 8 2011

...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY...

.A STORM SYSTEM TRACKING FROM THE SOUTHERN PLAINS TO ILLINOIS
TONIGHT...AND THEN TO LOWER MICHIGAN ON WEDNESDAY WILL BRING SNOW
TO NORTHERN AND CENTRAL WISCONSIN LATER TONIGHT AND WEDNESDAY.
PRECIPITATION MAY START OUT AS SLEET OR A MIX OF SLEET AND SNOW
ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN TONIGHT. THE
HEAVIEST SNOW IS EXPECTED TO FALL MAINLY EAST OF A LINE FROM IRON
MOUNTAIN TO WAUTOMA.

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-090530-
/O.UPG.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/
/O.NEW.KGRB.WW.Y.0008.110309T1000Z-110310T0000Z/
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK...
ANTIGO...KESHENA...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
326 PM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 6 PM
CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE ON WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME SLEET AT
  TIMES TONIGHT.

* EXPECT A TOTAL SNOWFALL ACCUMULATION OF 3 TO 6 INCHES.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE
  ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. THE HIGH WATER
  CONTENT OF THE SNOW WILL MAKE IT MORE DIFFICULT TO SHOVEL AND
  PLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. 
&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ005-090530-
/O.NEW.KGRB.WW.Y.0008.110309T1000Z-110310T0000Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
326 PM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 6 PM
CST WEDNESDAY.

* SNOW SHOULD BEGIN TOWARD MORNING AND CONTINUE ON WEDNESDAY. THE
  HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY
  AFTERNOON WEDNESDAY.

* EXPECT A TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES.

* THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE
  ROADS...AND MAY DISRUPT AIR TRAVEL AS WELL. THE HIGH WATER
  CONTENT OF THE SNOW WILL MAKE IT MORE DIFFICULT TO SHOVEL AND
  PLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

MG

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 3:44 AM CST, 10 hours 53 minutes earlier.

Area forecast discussion, Mar 7, 3:44 AM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
344 AM CST MON MAR 7 2011

.SHORT TERM...TODAY THROUGH TUESDAY.

ZONAL PATTERN WILL SHOW TRANSITION AND BECOME MORE AMPLIFIED WITH
TROF/CLOSED LOW DEVELOPING OVER THE PLAINS ON TUE. AHEAD OF THAT
LONG PERIOD OF RELATIVELY WEAK WAA TO KEEP CHANCE OF LIGHT SNOW
OR FLURRIES IN FORECAST AT LEAST THROUGH TONIGHT.

LATEST MSAS ANALYSIS SHOWS LOW PRESSURE/INVERTED TROF EXTENDING
NORTH INTO WESTERN WI. INITIAL AREA OF SNOW...AHEAD OF SHORT WAVE
PUSHING INTO WESTERN WI...TRYING TO WORK EAST THROUGH CWA. MEASURABLE
SNOW SEEN ON WEBCAMS/OBS FROM AUW TO RHI. LITTLE PROGRESS SEEN
LAST FEW HOURS WITH SNOW MOVING INTO EAST CENTRAL WI AS DRY AIR
HANGING TOUGH. LOSE DYNAMICS WITH WAVE EARLY THIS MORNING THUS
WILL STAY WITH ONLY FLURRY WORDING IN MUCH OF THE EAST TODAY.

HAVE CONTINUED TO FOLLOW DRIER LOOK OF ECMWF/NAM FOR FORECAST.
BEST MOISTURE/CONDITIONAL PRESSURE DEFICITS OVER OUR NORTH AND
WEST THROUGH MIDNIGHT. SECOND WEAK WAVE NOW SEEN OVER SOUTHEAST MT TO MOVE
INTO AREA LATE THIS AFTERNOON/EVENING. CONTINUED LOW CHANCE POPS
THROUGH THIS PERIOD...WITH TOTAL SNOW ACCUMULATIONS OF AN INCH OR
LESS.

SHORT WAVE RIDGE MOVES OVER AREA TUE...QUIET BEFORE STORM?  REMOVED
POPS FOR TUE DAY PERIOD.

.LONG TERM...TUE NGT THRU NXT SUNDAY. MAIN FCST FOCUS REMAINS ON
POTENTIALLY LARGE LATE WINTER STORM DURING THE LATE TUE NGT INTO
WED EVENING TIME FRAME. LATEST 00Z MDL OUTPUT HAS SHOWN A SLGT
DELAY IN THE MOVEMENT OF THE SYSTEM OVERALL...THUS IT APRS THAT
WED WOULD BE THE PERIOD WITH GREATEST THREAT OF HVY SNOW OVR PARTS
OF NE WI. QSTN REMAIN HOW MUCH SNOW AND WHETHER ANY MIXED PCPN
WOULD REACH E-CNTRL WI. THERE IS ALSO ANOTHER SYSTEM OF A LESSER
DEGREE WHICH WOULD BRING LGT SNOW TO THE RGN LATE IN THE WEEK.

SFC LOW/ASSOCIATED SHRTWV TROF ARE FCST TO LIFT NE INTO THE MID MS
VALLEY RGN TUE NGT WITH A 60-70 KT LOW-LVL JET HELPING TO BRING
GULF MSTR RAPIDLY INTO THE GREAT LKS. PW VALUES TO BE 150 TO 200
PERCENT OF NORMAL SO PLENTY OF MSTR AVBL FOR THE STORM'S DISPOSAL.
STEADILY INCREASING Q-G CONVERGENCE...ISEN LIFT AND FRONTOGENETICAL
FORCING WL COMBINE WITH A PSEUDO-COUPLED UPR JET TO BRING
SIGNIFICANT LIFT INTO CNTRL/E-CNTRL WI AFT MIDNGT. EXPECT TO SEE A
LRG AREA OF PCPN MOVE FROM SOUTH TO NORTH WITH FCST SNDNGS
INDICATING MOST IF NOT ALL THIS PCPN TO BE ALL SNOW. POSSIBILITY
OF 1 TO 2 INCHES OF ACCUMULATION FOR CNTRL/E-CNTRL WI BY DAYBREAK.

SFC LOW CONTS TO TRACK NE ACROSS N-CNTRL IL BEFORE REACHING SRN
SECTIONS OF LK MI BY 00Z THU. WHILE PCPN IS PRACTICALLY A GIVEN AS
STG FORCING AND LIFT MOVE ACROSS NE WI...THE BIGGEST PBLM COULD BE
THE POTENTIAL FOR MIXED PCPN INITIALLY WED MORNING AS A WARM LAYER
AROUND 900 MB PUSHES TOWARD E-CNTRL WI. THIS WARM LAYER TO BE ONLY
+1 TO +2C WHICH WOULD INDICATE MORE SLEET THAN FREEZING RAIN. THE
OTHER CONCERN IS THAT AS HEAVIER PCPN ARRIVES...DIABATIC COOLING
WOULD WIPEOUT THIS WARM LAYER AND HAVE PCPN TURN BACK TO ALL SNOW.
PREFER TO HIT E-CNTRL WI AS MAINLY SNOW WITH MORNING SLEET AND
PERHAPS A LITTLE RAIN NEAR LK MI AS EAST WINDS PULLS IN MID 30S
MARINE LAYER INLAND. THE REST OF NE WI SHOULD SEE STEADY...AT
TIMES HVY SNOW ON WED WITH WARM AIR NEAR THE SFC (LWR 30S)
PROVIDING A LOW SNOW TO WATER RATIO NO GREATER THAN 10:1. WHEN ALL
IS SAID AND DONE...A WINTER STORM WATCH WL EVENTUALLY BE NECESSARY
FOR LATE TUE NGT THRU AT LEAST WED. AFT COLLABORATING WITH
SURROUNDING OFFICES...HAVE DECIDED TO HOLD OFF ON HEADLINES FOR
ONE MORE SHIFT SINCE THIS WOULD ESSENTIALLY BE A 5TH PERIOD WATCH.

SNOW TO LINGER ACROSS MAINLY ERN WI WED EVENING AS THE SFC LOW
SLOWLY HEADS TOWARD NW SECTIONS OF LK HURON BY 12Z THU. ANOTHER
INCH OR TWO OF ACCUMULATION PSBL IN THE EAST WITH TOTAL SNOW
ACCUMULATIONS OVER MOST OF THE FCST AREA IN THE 5 TO 9 INCH RANGE.
THE SNOW MAY ACTUALLY LINGER PAST MIDNGT (ALBEIT MUCH LIGHTER) AS
THE SHRTWV TROF EXITS WI. COOLER AIR FILTERING BACK INTO WI ON NW
WINDS MAY EVEN KICK UP SOME LK EFFECT SNOW SHWRS OVR NRN WI...THUS
CHC POPS NEEDED THRU THE OVRNGT HOURS. A RDG OF HI PRES IS THEN
FCST TO WORK EAST INTO THE WRN GREAT LKS RGN ON THU AND ALLOW FOR
AT LEAST A FEW PEEKS OF SUNSHINE BY THE AFTERNOON HRS. ANY LK
EFFECT OVR THE NORTH SHOULD GRADUALLY DIMINISH AS DRIER AIR AND
BACKING WNDS MAKE FOR UNFAVORABLE CONDITIONS. DESPITE THE EXPECTED
NEW SNOW...AIR MASS IS NOT THAT COLD SO TEMPS COULD MAKE IT BACK
CLOSE TO NORMAL ON THU.

SFC RDG MOVES ACROSS WI THU NGT AND IF CLDS CAN STAY AWAY LONG
ENUF...TEMPS COULD TUMBLE WITH FRESH SNOW/LGT WNDS. WL PROBABLY
NEED TO CHOP SEVERAL DEGS OFF THE PREVIOUS FCST EVEN THO WARMER
AIR ALOFT IS FCST TO START PUSHING INTO THE AREA LATER AT NGT.
ATTN TURNS TOWARD THE NRN PLAINS ON FRI WHERE A NEW SHRTWV TROF TO
BE SITUATED. PBLMS WITH TIMING ARISE AS THE GFS IS MUCH FASTER
THAN THE OTHER MDLS DUE TO LESS BLOCKING DOWNSTREAM OVR THE ERN
CONUS/WRN ATLANTIC. THAT WRN ATLANTIC RIDGING LOOKS PRETTY STG...
SO ONE WOULD EXPECT THAT IT WL TAKE SOME TIME TO WEAKEN. HAVE USED
THE MAJORITY SLOWER SOLUTION HERE AND KEEP NE WI DRY ON FRI WITH
TEMPS AGAIN CLOSE TO NORMAL.

THIS SHRTWV TROF APRS TO REACH THE WRN GREAT LKS LTR FRI NGT AND
SAT WITH GOOD Q-G CONVERGENCE AND UPR JET SUPPORT. SOME OF THIS
PCPN MAY FALL AS A RAIN/SNOW MIX IF ENUF WARM AIR CAN GET PUMPED
INTO THE AREA BEFORE THE PCPN ARRIVES. SINCE TIMING IS STILL AN
ISSUE...DO NOT PLAN TO GET TOO CUTE WITH PCPN TYPE JUST YET. IF
THIS SYSTEM SLOWS DOWN ANY MORE...CHC POPS MAY NEED TO BE ADDED TO
SAT NGT AS WELL. FOR NOW...WL LET THE PREVIOUS FCST STAND AND LET
THE DAYSHIFT TAKE ANOTHER LOOK AT MDL TRENDS. SUNDAY APRS TO BE
DRY AS ANOTHER SFC RDG MOVES INTO WI.
&&

.AVIATION...CLOUDY SKIES AND LIGHT SNOW OR FLURRIES EXPECTED OVER
THE AREA FOR MUCH OF THE PERIOD AS WEAK UPPER WAVES MOVE THROUGH
STATE. LOWER...MVFR CIGS EXPECTED TIME TO TIME WEST TAF
SITES...WITH MAINLY VFR CONDITIONS EAST.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/KALLAS
Hazardous weather outlook, Mar 7, 4:26 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
426 AM CST MON MAR 7 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
426 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SLICK ROADS ARE POSSIBLE THROUGH THIS EVENING...MAINLY OVER NORTH
CENTRAL WISCONSIN WHERE LIGHT SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MAJOR LATE WINTER STORM IS EXPECTED TO TRACK ACROSS THE GREAT
LAKES REGION AND AFFECT NORTHEAST WISCONSIN TUESDAY NIGHT AND
WEDNESDAY. THE POTENTIAL EXISTS FOR HEAVY SNOW ACROSS CENTRAL AND
FAR NORTHEAST WISCONSIN IF THE STORM STAYS ON ITS CURRENT TRACK.
HOWEVER...THERE IS STILL SOME UNCERTAINTY AS TO THE EVENTUAL PATH
OF THE STORM...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MOST
UP TO DATE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-081030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
426 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR GALE FORCE GUSTS TOWARDS WEDNESDAY MORNING AS
A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES. BRISK
WINDS AND HIGH WAVES ARE ALSO POSSIBLE FRIDAY NIGHT INTO SATURDAY
AS ANOTHER LOW PRESSURE SYSTEM PUSHES THROUGH THE REGION.

TE/AK

Nearby

Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.